MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD ELEGANCE; COMPRESSOR, AIR, PORTABLE

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD ELEGANCE; COMPRESSOR, AIR, PORTABLE
Model Number 1099973
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Unspecified Respiratory Problem (4464)
Date of Event 09/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information from (b)(6) regarding an allegation an innospire elegance compressor began emitting thick smoke while in use.The user was reportedly hospitalized with oxygen desaturation and unspecified respiratory problems.The user was discharged the same day with a normal oxygen saturation and no after effects from the reported event.The manufacturer's investigation is on-going.Return of the device for investigation has been requested.A follow up report will be submitted upon completion of the manufacturer's investigation.
 
Additional Manufacturer Narrative
The manufacturer received the device for evaluation.The reported fault of thick smoke was not confirmed.The device operated as designed, no smoke was emitted.There was no warping to the inside or outside of the nebulizer case.There were no signs of black, smoke evidence inside the case or thermal damage.The manufacturer observed slight signs of ingress (spilled water or medication) inside the unit.The output pressure was within specification.Based on the information available, the manufacturer concludes no further action is necessary.

Brand Name
ELEGANCE
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD
chichester business park
city fields way, tangmere
cichester, PO20 2FT
UK  PO20 2FT
Manufacturer (Section G)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD.
chichester business park
city fields way, tangmere
chichester, PO20 2FT
UK   PO20 2FT
Manufacturer Contact
kimberly shelly
chichester business park
city fields way, tangmere
chichester, PO20 -2FT
UK   PO20 2FT
MDR Report Key12618957
Report Number9681154-2021-00016
Device Sequence Number14320963
Product Code BTI
UDI-Device Identifier00383730001715
UDI-Public00383730001715
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1099973
Device Catalogue Number1099973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown